zbMATH — the first resource for mathematics

Exponential stability of slowly decaying solutions to the kinetic-Fokker-Planck equation. (English) Zbl 1338.35430
Summary: The aim of the present paper is twofold:
We carry on with developing an abstract method for deriving decay estimates on the semigroup associated to non-symmetric operators in Banach spaces as introduced in [M. P. Gualdani et al., “Factorization of non-symmetric operators and exponential H-Theorem”, Preprint, arXiv:1006.5523]. We extend the method so as to consider the shrinkage of the functional space. Roughly speaking, we consider a class of operators written as a dissipative part plus a mild perturbation, and we prove that if the associated semigroup satisfies a decay estimate in some reference space then it satisfies the same decay estimate in another – smaller or larger – Banach space under the condition that a certain iterate of the “mild perturbation” part of the operator combined with the dissipative part of the semigroup maps the larger space to the smaller space in a bounded way. The cornerstone of our approach is a factorization argument, reminiscent of the Dyson series.
We apply this method to the kinetic Fokker-Planck equation when the spatial domain is either the torus with periodic boundary conditions, or the whole space with a confinement potential. We then obtain spectral gap estimates for the associated semigroup for various metrics, including Lebesgue norms, negative Sobolev norms, and the Monge-Kantorovich-Wasserstein distance \(W_1\).

35Q84 Fokker-Planck equations
82C31 Stochastic methods (Fokker-Planck, Langevin, etc.) applied to problems in time-dependent statistical mechanics
35B65 Smoothness and regularity of solutions to PDEs
35P15 Estimates of eigenvalues in context of PDEs
Full Text: DOI
[1] Arkeryd, L., Stability in \(L\)\^{}{1} for the spatially homogeneous Boltzmann equation, Arch. Rational Mech. Anal. 103, 2, 151-167, (1988) · Zbl 0654.76074
[2] Bakry, D.; Barthe, F.; Cattiaux, P.; Guillin, A., A simple proof of the Poincaré inequality for a large class of probability measures including the log-concave case, Electron. Commun. Probab., 13, 60-66, (2008) · Zbl 1186.26011
[3] Bakry, D.; Cattiaux, P.; Guillin, A., Of convergence for ergodic continuous Markov processes: Lyapunov versus Poincaré, J. Funct. Anal. 254, 3, 727-759, (2008) · Zbl 1146.60058
[4] Bartier, J.-P.; Blanchet, A.; Dolbeault, J.; Escobedo, M., Improved intermediate asymptotics for the heat equation, Appl. Math. Lett.,, 24, 76-81, (2011) · Zbl 1223.35056
[5] Bolley, F.; Gentil, I.; Guillin, A., Convergence to equilibrium in Wasserstein distance for Fokker-Planck equations, J. Funct. Anal.,, 263, 2430-2457, (2012) · Zbl 1253.35183
[6] Cattiaux, P.; Guillin, A.; Roberto, C., Poincaré inequality and the \(L\)\^{}{\(p\)} convergence of semi-groups. electron, Commun. Probab.,, 15, 270-280, (2010) · Zbl 1223.26037
[7] Desvillettes, L.; Villani, C., On the trend to global equilibrium in spatially inhomogeneous entropy-dissipating systems: the linear Fokker-Planck equation, Comm. Pure Appl. Math.,, 54, 1-42, (2001) · Zbl 1029.82032
[8] Dolbeault, J.; Mouhot, C.; Schmeiser, C., Hypocoercivity for kinetic equations with linear relaxation terms, C. R. Math. Acad. Sci. Paris,, 347, 511-516, (2009) · Zbl 1177.35054
[9] Dolbeault, J.; Mouhot, C.; Schmeiser, C., Hypocoercivity for linear kinetic equations conserving mass, Trans. Amer. Math. Soc.,, 367, 3807-3828, (2015) · Zbl 1342.82115
[10] Gualdani, M.P., Mischler, S., Mouhot, C.: Factorization of non-symmetric operators and exponential \(H\)-Theorem. arXiv:1006.5523 · Zbl 06889665
[11] Guillin, A.; Wang, F.-Y., Degenerate Fokker-Planck equations: bismut formula, gradient estimate and Harnack inequality, J. Differential Equations, 253, 20-40, (2012) · Zbl 1306.60121
[12] Hairer, M.; Stuart, A.M.; Vollmer, S.J., Spectral gaps for a metropolis-Hastings algorithm in infinite dimensions, Ann. Appl. Probab.,, 24, 2455-2490, (2014) · Zbl 1307.65002
[13] Helffer, B., Nier, F.: Hypoelliptic estimates and spectral theory for Fokker-Planck operators and Witten Laplacians, vol. 1862 of Lecture Notes in Mathematics. Springer, Berlin, 2005 · Zbl 1072.35006
[14] Hérau, F., Hypocoercivity and exponential time decay for the linear inhomogeneous relaxation Boltzmann equation, Asymptot. Anal.,, 46, 349-359, (2006) · Zbl 1096.35019
[15] Hérau, F., Short and long time behavior of the Fokker-Planck equation in a confining potential and applications, J. Funct. Anal.,, 244, 95-118, (2007) · Zbl 1120.35016
[16] Hérau, F.; Nier, F., Isotropic hypoellipticity and trend to equilibrium for the Fokker-Planck equation with a high-degree potential, Arch. Ration. Mech. Anal.,, 171, 151-218, (2004) · Zbl 1139.82323
[17] Hörmander, L., Hypoelliptic second order differential equations, Acta Math.,, 119, 147-171, (1967) · Zbl 0156.10701
[18] Kato, T.: Perturbation theory for linear operators. Classics in Mathematics. Springer, Berlin, 1995 (reprint of the 1980 edition) · Zbl 0836.47009
[19] Mouhot, C., Rate of convergence to equilibrium for the spatially homogeneous Boltzmann equation with hard potentials, Comm. Math. Phys.,, 261, 629-672, (2006) · Zbl 1113.82062
[20] Mouhot, C.; Neumann, L., Quantitative perturbative study of convergence to equilibrium for collisional kinetic models in the torus, Nonlinearity, 19, 969-998, (2006) · Zbl 1169.82306
[21] Mouhot, C.; Russ, E.; Sire, Y., Fractional Poincaré inequalities for general measures, J. Math. Pures Appl.,, 95, 72-84, (2011) · Zbl 1208.26025
[22] Nash, J., Continuity of solutions of parabolic and elliptic equations, Amer. J. Math.,, 80, 931-954, (1958) · Zbl 0096.06902
[23] Villani, C.: Topics in Optimal Transportation, vol. 58 of Graduate Studies in Mathematics series. American Mathematical Society, 2003 · Zbl 1047.60059
[24] Villani, C.: Hypocoercivity. Mem. Amer. Math. Soc., 202(950), iv+141 (2009) · Zbl 1139.82323
[25] Wu, L., Large and moderate deviations and exponential convergence for stochastic damping Hamiltonian systems, Stochastic Process. Appl.,, 91, 205-238, (2001) · Zbl 1047.60059
[26] Zhang, X., Stochastic flows and bismut formulas for stochastic Hamiltonian systems, Stochastic Process. Appl.,, 120, 1929-1949, (2010) · Zbl 1200.60049
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.